From my little corner of the bariactric world

Mantecawife

Active Member
Joined
Nov 9, 2023
Messages
30
Just got back from our “running away from our kids” vacation yesterday. We went to Las Vegas! It was a lot of fun! I actually had a spa day to myself! Got a facial, full body message and a scalp message. HEAVEN!

Update on my mental health:

I spoke to my meds doctor on last weekHe and I decided to start taking Lamictal again.

I was taking this medication for years prior to my WLS. I was on 4 mental health meds prior to WLS but was able to reduce my meds to 1 mental health med as of 1/2024. But, I noticed about 3 or so weeks ago, my irritation for no reason was coming back. It was so frustrating to be angry and irritated and not know why. Then not to be anlr to eat my feeling was more annoying!

My husband also spoke to my doctor. He gave his perspective too. It was helpful for the doctor as well.

He advised me to start taking the Lamictal when I get back from Las Vegas because if there were any side effects, I would be at home. He is starting me on a very low dosage. Every 2 weeks, I am increasing the dosage. In 6 weeks, or sooner if need be, I am going to have another appointment to discuss my progress.

Some other medical issues have come up recently as well that I am dealing with that I was not expecting right now. Working on resolving those issues now too.

This morning, I made myself a promise to work on my mental health more. To journal more, read more, to reflect more. To self-care more.

Until next time!
 

Attachments

  • IMG_2426.jpeg
    IMG_2426.jpeg
    118.4 KB · Views: 2
Got a facial, full body message and a scalp message. HEAVEN!
really nice, I am glad for you.

Also glad you are finding medications that work for you.

My experience was the more I took (including Lamictal) the worse I got, but my providers were always wanting to add more (or raise the dose) and never to subtract despite what I said.

it's like supplements post WLS - you have to be in charge since doctors don't always know best.
 
Part of why you are so angry and frustrated is that you are losing weight. Hormones reside in fat cells and you are evicting them from their home with no place to go. It’s like a very severe case of PMS on steroids.

Try having two DSers in the house when it hits, and it did. We damned near killed each other and we KNEW about it.

When you are calm and everyone is home, sit everyone down and explain that is what is going on. You can’t help it. You aren’t upset with them, your body is just in overload and awash in emotions. When it hits, try to remember, it’s not them, it’s your fat trying to rule you.
 
Thank you so much! I did not know this information.

I have explained how I feel to my boys and husband in depth. If when I don’t know the root cause. 99.9% of the time, they are very understanding! Which I am grateful for.

I feel that I was not expecting so much much change in so little time! I did not realize my weight affected so much more than just me.
 
Well, now you know the root cause and if you survive the rollercoaster til you hit maintenance, it does get better. MUCH better. But getting extra meds to help for now may help. Just don’t add too much. And explain this to your prescribing doctor.
 
Just got back from our “running away from our kids” vacation yesterday. We went to Las Vegas! It was a lot of fun! I actually had a spa day to myself! Got a facial, full body message and a scalp message. HEAVEN!

Update on my mental health:

I spoke to my meds doctor on last weekHe and I decided to start taking Lamictal again.

I was taking this medication for years prior to my WLS. I was on 4 mental health meds prior to WLS but was able to reduce my meds to 1 mental health med as of 1/2024. But, I noticed about 3 or so weeks ago, my irritation for no reason was coming back. It was so frustrating to be angry and irritated and not know why. Then not to be anlr to eat my feeling was more annoying!

My husband also spoke to my doctor. He gave his perspective too. It was helpful for the doctor as well.

He advised me to start taking the Lamictal when I get back from Las Vegas because if there were any side effects, I would be at home. He is starting me on a very low dosage. Every 2 weeks, I am increasing the dosage. In 6 weeks, or sooner if need be, I am going to have another appointment to discuss my progress.

Some other medical issues have come up recently as well that I am dealing with that I was not expecting right now. Working on resolving those issues now too.

This morning, I made myself a promise to work on my mental health more. To journal more, read more, to reflect more. To self-care more.

Until next time!
 
Southern lady is right! I remember feelings of this type. My husband accused me one time of having become “such a bitch”! lol. It’s hormones, it’s missing food, it’s how quickly things are changing and the new ways people are reacting to you can be very weird. All that counted in, it’s still a wonderfully magical, dream you’re living, that’s REAL! Enjoy!
 
I absolutely agree! I have been on mental health meds since 1995, before I met my hubby. Before WLS, I was on 5 different mental health meds plus all the other meds related to my obesity. As of 1/2024, I went down to 1 mental health med and no other obesity related medication.

I was not in the mindset back then that I am in now. I believe my feelings are a combo of a lot of things.
 

Latest posts

Back
Top